Indiana, 2011Hail and Damaging Winds in Indiana, August 7, 2011
August 7, 2011 · NWS IND · 5 events in 4 counties and zones
A line of thunderstorms developed along a weak boundary in northern Indiana during the afternoon hours of August the 7th. This line of storms pushed southeast across north-central and northeast portions of central Indiana bringing severe winds and small hail to the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed along a weak boundary in northern Indiana during the afternoon hours of August the 7th. This line of storms pushed southeast across north-central and northeast portions of central Indiana bringing severe winds and small hail to the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 7, 12:35 PM EST, 30 minutes earlier.
Area forecast discussion, Aug 7, 12:35 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
135 PM EDT SUN AUG 7 2011
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...A FEW SHORTWAVE IMPULSES WILL INTERACT WITH FRONTAL
BOUNDARIES AND KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST
THROUGH TUESDAY NIGHT. AFTER ANOTHER HOT AND HUMID DAY
TODAY...TEMPERATURES SHOULD RETURN TO NEAR AVERAGE FOR SEVERAL DAYS
AS A COLD FRONTAL PASSAGE TONIGHT WILL USHER IN COOLER AIR ALOFT
THAT WILL BE REINFORCED WITH NORTHWESTERLY FLOW FOR MUCH OF THE WEEK.
&&
.NEAR TERM /THIS AFTERNOON/...
LOW CLOUDS CONTINUE TO SLOWLY MIX OUT ACROSS SOUTHERN COUNTIES IN
THE WAKE OF CONVECTION FROM EARLIER THIS MORNING. NORTH OF
INTERSTATE 70...CU HAS QUICKLY DEVELOPED AS TEMPS HAVE WARMED INTO
THE MID 80S IN THE VICINITY OF THE CONVECTIVE TEMPS. TEMPS REMAIN
IN THE UPPER 70S AND LOWER 80S AS OF 16Z UNDERNEATH THE THICKER
CLOUDS.
FOCUS FOR THE AFTERNOON REMAINS ON CONVECTIVE DEVELOPMENT ACROSS
THE REGION IN ADVANCE OF AN APPROACHING COLD FRONT. STORMS HAVE
FIRED JUST SOUTHEAST OF THE CHICAGO METRO OVER THE LAST HOUR ALONG
A REMNANT OUTFLOW BOUNDARY AND IMMEDIATELY AHEAD OF A MID LEVEL
SHORTWAVE TRAVERSING ACROSS NORTHERN ILLINOIS. RAPID REFRESH
CATCHES THIS DEVELOPMENT AND INDICATES ADDITIONAL DEVELOPMENT AND
EXPANSION SOUTH INTO THE NORTHERN FORECAST AREA ALONG THE REMNANT
OUTFLOW. PRESENCE OF AN AREA OF BL SHEAR VALUES NEAR 40KTS AND AN
AXIS OF HIGHER INSTABILITY NEAR 2000 J/KG SHOULD FURTHER SUPPORT
CONTINUED ORGANIZATION OF THE STORMS INTO THE REGION THROUGH THE
AFTERNOON AS TEMPERATURES CONTINUE TO RISE THROUGH THE 80S AND
INTO THE LOWER 90S IN MANY LOCATIONS.
WILL CONTINUE WITH CHANCE POPS THROUGH THE AFTERNOON AND
EVENING...WITH HIGHEST POPS FOCUSED ALONG AND NORTH OF INTERSTATE
70. DAMAGING WINDS VIA WET MICROBURSTS REMAIN THE PRIMARY THREAT
FROM THUNDERSTORMS THIS AFTERNOON...ALONG WITH DANGEROUS CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAINFALL. WET BULB ZERO VALUES
BETWEEN 11-12KFT COULD ALSO ENABLE LARGE HAIL WITH MORE INTENSE
STORMS WITH ELEVATED REFLECTIVITY CORES.
DESPITE PULLING HIGH TEMPS DOWN A DEGREE OR TWO OVER SOUTHERN
COUNTIES WHERE THE CLOUDS HAVE STUNTED RISES A BIT THIS MORNING...
STILL ANTICIPATE MUCH OF THE FORECAST AREA TO MAKE IT ABOVE 90
DEGREES LATER TODAY. WITH THE HIGH DEWPOINTS...MAX HEAT INDICES
FROM THE UPPER 90S TO NEAR 105 DEGREES ARE POSSIBLE. MAY GET CLOSE
TO HEAT ADVISORY CRITERIA OVER THE LOWER WABASH VALLEY AND WILL
NEED TO MONITOR. FOR NOW...HAVE ISSUED AN SPS TO HIGHLIGHT THE
HEAT THREAT.
ZONE AND GRID UPDATES OUT.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
FORECAST FOCUS IS ON POPS. MODELS ARE IN DECENT AGREEMENT AND WILL
USE A CONSENSUS APPROACH.
FOR TONIGHT MAINTAINED A CHANCE BEFORE MIDNIGHT IN THE EAST AND
SLIGHT CHANCE WEST AS THE COLD FRONT MOVES THROUGH THE AREA. BY
MONDAY MORNING A WAVE DEVELOPS OVER THE PLAINS AND STARTS TO MOVE
ALONG WHAT/S LEFT OF THE STALLED FRONT NEAR THE OHIO RIVER AND THIS
COULD BRING A CHANCE INTO THE SOUTHWEST THEN. BY AFTERNOON A
SHORTWAVE COULD BE PUSHING THIS FEATURE ALONG ENOUGH THAT IT COULD
BE REACHING THE SOUTHWESTERN COUNTIES. HAVE INTRODUCED HIGHER CHANCE
POPS BY THIS POINT AS THE OPERATIONAL MODELS HAVE BEEN SPEEDING THIS
FEATURE UP WITH TIME BUT AM NOT READY TO JUMP ON THE LIKELY POPS
SHOWING UP IN GUIDANCE AS ENSEMBLES ARE NOT ON BOARD YET WITH THIS
MUCH FASTER SHORTWAVE ARRIVAL. BY MONDAY NIGHT AM INCLUDING HIGH
CHANCE POPS ACROSS THE SOUTH AS THE SHORTWAVE MOVES THROUGH THE
SOUTHERN COUNTIES. TUESDAY THE NEXT COLD FRONT WILL BE MOVING
THROUGH THE AREA AND INCLUDED A CHANCE FOR THUNDERSTORMS THERE AS
WELL...BUT WITH THE FRONT THROUGH THE AREA BY LATE TUESDAY NIGHT
REMOVED POPS FROM AFTER MIDNIGHT.
FOR TEMPERATURES GENERALLY USED A MODEL/MOS CONSENSUS. AFTER THE
FIRST COLD FRONTAL PASSAGE SHOULD SEE HIGHS IN THE MIDDLE 80S TO
AROUND 90...AND THIS WILL DROP MORE IN THE LONG TERM AFTER THE
SECOND COLD FRONTAL PASSAGE TUESDAY.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
CENTRAL INDIANA WILL STAY IN A NORTHWEST FLOW PATTERN ALOFT FOR MUCH
OF THE PERIOD AS THE UPPER RIDGE REMAINS OVER THE SOUTHWEST U S.
THIS WILL BRING AN EXTENDED STRETCH OF SEASONABLE TEMPERATURES FOR
MUCH OF THE UPCOMING WEEK...WITH HIGHS EXPECTED TO TOP OUT IN THE
LOW AND MID 80S TUESDAY THROUGH FRIDAY AND COMFORTABLE NIGHTS AS
LOWS FALL INTO THE LOWER 60S IN MANY LOCATIONS.
LARGE HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY WEDNESDAY AS
THE FRONT MOVES AWAY TO THE EAST. THE HIGH WILL REMAIN THE
DOMINANT FEATURE ACROSS THE REGION INTO FRIDAY WITH DRY CONDITIONS
AND LOWER HUMIDITIES AS DEWPOINTS ARE LIKELY TO DROP INTO THE 50S.
ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH WITH AN ASSOCIATED
SURFACE LOW FOR SATURDAY. RETURN TO SOUTHERLY FLOW AHEAD OF THIS
SYSTEM WILL ENABLE A BRIEF RESUMPTION TO WARMER AND MORE HUMID
CONDITIONS FOR THE FIRST PART OF THE WEEKEND AS HIGH TEMPS RISE
INTO THE MID AND UPPER 80S ON SATURDAY. THIS SYSTEM WILL ALSO
BRING THE NEXT BEST CHANCE FOR RAIN AS THE ASSOCIATED COLD FRONT
PASSES THROUGH CENTRAL INDIANA.
&&
.AVIATION.../DISCUSSION FOR 071800Z TAFS/...
POTENTIAL FOR IFR CONDITIONS WITHIN CONVECTION THIS AFTERNOON AND
EARLY EVENING. IFR AND LOWER CONDITIONS IN CEILINGS AND
VISIBILITIES EXPECTED LATE TONIGHT. VFR CONDITIONS OTHERWISE.
FOCUS FOR THE NEXT SEVERAL HOURS IS ON A DEVELOPING LINE OF
CONVECTION ALONG A REMNANT OUTFLOW BOUNDARY OVER NORTHERN INDIANA.
EXPECT FURTHER DEVELOPMENT SOUTHWARD ALONG THE LINE AS IT
PROGRESSES INTO THE FORECAST AREA THROUGH LATE AFTERNOON. KLAF
WILL BE IMMEDIATELY IMPACTED AT 18Z...WITH KIND AND KHUF POTENTIALLY
BEING IMPACTED AFTER 20Z. INSERTED VCTS WITH A TEMPO GROUP TO
HIGHLIGHT IFR CONDITIONS WITHIN HEAVIER THUNDERSTORMS. INTENSITY
AND COVERAGE TO CONVECTION MORE UNCERTAIN AT KBMG LATER THIS
AFTERNOON WHERE AIRMASS IS A BIT MORE UNFAVORABLE FOR CONVECTIVE
MAINTENANCE. WILL JUST PLACE A VCTS IN THERE AT THIS TIME AND
UPDATE AS NEEDED. WINDS WILL GRADUALLY SHIFT TO W/NW BY THIS
EVENING.
CONVECTION SHOULD SHIFT EAST OF THE TERMINALS DURING THE EVENING
HOURS WITH THE FRONTAL BOUNDARY EAST OF THE FORECAST AREA BY
MIDNIGHT. WITH LOW LEVEL MOISTURE REMAINING ACROSS THE REGION
OVERNIGHT...ANTICIPATE FOG AND LOW STRATUS REDEVELOPMENT WITH
CEILINGS AT OR BELOW 1000FT LIKELY DEVELOPING. VISIBILITIES OF
1-2SM WILL ALSO BE POSSIBLE AT KBMG/KHUF/KLAF WITH MVFR
VISIBILITIES AT KIND. LOW CLOUDS SHOULD MIX OUT BY MID MORNING
MONDAY WITH HIGHER CLOUDS EXPANDING INTO THE REGION FROM THE WEST
AHEAD OF THE NEXT UPPER LEVEL DISTURBANCE.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPSIS...CP
NEAR TERM...RYAN
SHORT TERM...CP
LONG TERM....RYAN
AVIATION...RYAN
Hazardous weather outlook, Aug 7, 10:45 AM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 AM EDT SUN AUG 7 2011
INZ021-028>031-035>049-051>057-060>065-067>072-081000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1145 AM EDT SUN AUG 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK THESE STORMS COULD BE SEVERE. THE MAIN
THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAINFALL. THE MOST LIKELY TIMING FOR SEVERE
STORMS WILL BE THIS AFTERNOON INTO THIS EVENING.
HIGH TEMPERATURES IN THE LOWER AND MID 90S WITH HIGH HUMIDITIES MAY
CAUSE HEAT INDICES TO EXCEED 100 DEGREES OVER THE LOWER WABASH
VALLEY AND PORTIONS OF SOUTH CENTRAL INDIANA THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH TUESDAY
NIGHT...AND AGAIN FRIDAY NIGHT AND SATURDAY. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE... HOWEVER...LIGHTNING IS A THREAT FROM
ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
RYAN
In the hours before
Special weather statement, Aug 7, 7:15 AM EST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
815 AM EDT SUN AUG 7 2011
INZ021-028>031-035>049-051>057-071430-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
815 AM EDT SUN AUG 7 2011
...PATCHY DENSE FOG EXPECTED THIS MORNING...
PATCHY DENSE FOG WILL CONTINUE TO IMPACT AREAS OF CENTRAL INDIANA
MAINLY ALONG AND NORTH OF INTERSTATE 70 THROUGH 10 AM.
VISIBILITIES MAY BE REDUCED TO A QUARTER MILE OR LESS IN SOME
LOCATIONS. MOTORISTS ARE URGED TO USE CAUTION AND ALLOW FOR EXTRA
TIME TO REACH THEIR DESTINATIONS IF TRAVELING THIS MORNING.
FOG WILL BURN OFF AFTER 10 AM.
RYAN
Special weather statement, Aug 7, 11:00 AM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 PM EDT SUN AUG 7 2011
INZ021-028>031-035>049-051>057-060>065-067>072-080000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1200 PM EDT SUN AUG 7 2011
...HEAT INDICES FROM 100 TO 105 DEGREES POSSIBLE THIS AFTERNOON...
HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO WARM INTO THE
LOWER 90S ACROSS MUCH OF CENTRAL INDIANA. THESE TEMPERATURES
COMBINED WITH HIGH HUMIDITY WILL RESULT IN MAXIMUM HEAT INDICES
FROM 100 TO 105 DEGREES THIS AFTERNOON...ESPECIALLY ACROSS THE
LOWER WABASH VALLEY AND SOUTH CENTRAL INDIANA. HEAT INDICES AT
THESE LEVELS CAN BE DANGEROUS...ESPECIALLY WITH PROLONGED OUTDOOR
ACTIVITY.
HERE ARE A FEW SAFETY TIPS FOR HOT AND HUMID WEATHER.
REDUCE...ELIMINATE OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES
UNTIL A COOLER PORTION OF THE DAY. DRESS IN LOOSE FITTING LIGHT
COLORED CLOTHING. EAT LIGHTLY...AND DRINK PLENTY OF WATER AND
OTHER NON ALCOHOLIC...NON DECAFFEINATED FLUIDS. DO NOT LEAVE
CHILDREN OR PETS IN PARKED CARS FOR ANY LENGTH OF TIME...AS THESE
CAN WARM TO DEADLY LEVELS IN MINUTES. CHECK ON ELDERLY AND SICK
FRIENDS...RELATIVES...AND NEIGHBORS...ESPECIALLY THOSE WITHOUT AIR
CONDITIONING.
RYAN
Special weather statement, Aug 7, 12:03 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
103 PM EDT SUN AUG 7 2011
INZ021-071745-
CARROLL-
103 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORM ADVISORY FOR CARROLL COUNTY UNTIL 145 PM
EDT...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL NORTHERN CARROLL COUNTY THROUGH 145 PM EDT
RURAL NORTHEASTERN CARROLL COUNTY THROUGH 145 PM EDT
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4074 8653 4070 8652 4070 8638 4063 8636
4051 8638 4055 8670 4056 8670 4056 8678
4066 8678 4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 1703Z 269DEG 30KT 4073 8673
HOMANN/RYANSpecial weather statement, Aug 7, 12:43 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
143 PM EDT SUN AUG 7 2011
INZ031-038-071830-
HOWARD-TIPTON-
143 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORM ADVISORY FOR HOWARD AND NORTHEASTERN TIPTON
COUNTIES UNTIL 230 PM EDT...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF KOKOMO...MOVING EAST AT 40
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
KOKOMO AND INDIAN HEIGHTS AROUND 155 PM EDT...
SHARPSVILLE AROUND 200 PM EDT...
GREENTOWN AROUND 205 PM EDT...
WINDFALL AROUND 210 PM EDT...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4056 8586 4032 8586 4045 8637 4057 8632
TIME...MOT...LOC 1743Z 286DEG 33KT 4051 8625
RYAN
Special weather statement, Aug 7, 12:44 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT SUN AUG 7 2011
INZ029-071830-
TIPPECANOE-
144 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN TIPPECANOE COUNTY UNTIL
230 PM EDT...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF OXFORD...OR 14 MILES NORTHWEST
OF LAFAYETTE...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WEST LAFAYETTE AROUND 155 PM EDT...
BATTLE GROUND AROUND 200 PM EDT...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4056 8702 4057 8678 4056 8670 4037 8670
4046 8709 4056 8710 4057 8709 4057 8703
TIME...MOT...LOC 1745Z 275DEG 29KT 4055 8701
HOMANN/RYANThunderstorm Wind, Howard
- When
- August 7, 1:05 PM EST
- Where
- Howard County, Kokomo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.480, -86.130
A large tree and power lines were downed in this location by 60 mph thunderstorm wind gusts.
Thunderstorm Wind, Tippecanoe
- When
- August 7, 1:34 PM EST
- Where
- Tippecanoe County, 0.62 mi SSW of (Laf)purdue Univ Laf
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.412, -86.936
A 67 mph thunderstorm wind gust was measured by the ASOS at the West Lafayette Airport (KLAF).
Hail, Boone
- When
- August 7, 2:35 PM EST to 2:37 PM EST
- Where
- Boone County, 0.78 mi ESE of Lebanon Boone Co Arp
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.997, -86.416
Pea to near quarter sized hail fell along Interstate 65 between Lebanon and Zionsville in Boone County.
Thunderstorm Wind, Marion
- When
- August 7, 3:00 PM EST
- Where
- Marion County, 2.75 mi NE of Castleton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $800
- Reported by
- Broadcast Media
- Coordinates
- 39.924, -86.009
Healthy, 5 inch diameter tree branches were blown down on Pinecreek Way due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- August 7, 3:02 PM EST
- Where
- Marion County, 3.13 mi NNW of Oaklandon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 39.918, -85.981
Rotted or partially rotted trees were blown down in a few locations within the Geist Reservoir area due to damaging thunderstorm wind gusts. These locations included the 10500th block of Fall Creek Road, the 900th block of Brigs Way, and the 10300th block of Stormhaven Way.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 7, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, August 7, 2011$2.9 million · 2.75 in hail · 21 events
- Hail in South Dakota, August 7, 2011$1.0 million · 2.5 in hail · 2 events
- Wildfire in Texas, August 7 to 15, 2011$333,000 · 5 events
- Damaging Winds in Missouri, August 7, 2011$227,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 7, 2011$132,000 · 2.75 in hail · 21 events
- Hail and Damaging Winds in Kansas, August 7, 20116 injured · 1.5 in hail · 23 events
- Damaging Winds in Ohio, August 7, 2011$148,000 · 78 kt wind · 14 events
- Flash Flooding in West Virginia, August 7, 2011$200,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2011$127,000 · 66 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 7, 2011$125,000 · 52 kt wind · 5 events
- Lightning Strike in North Carolina, August 7, 2011$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341541, 341561, 341563, 341577, 341576.